Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Oct 19, 2011, 7:00 AM CDT for 12 counties in Texas. It took effect at Oct 19, 2011, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 7:00 AM CDT (12:00 UTC)
- In effect from
- Oct 19, 2011, 11:00 AM CDT
- Expired
- Oct 19, 2011, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS84 KCRP 191200 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 700 AM CDT WED OCT 19 2011 ...GUSTY NORTHWEST WINDS AND VERY LOW RH VALUES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY... .GUSTY NORTHWEST WINDS WILL DEVELOP BY MID MORNING TODAY WITH SOME AREAS ACROSS THE COASTAL PLAINS EXPERIENCING GUSTS UP TO 30 MPH. EXTREMELY DRY AIR WILL PROVIDE RH VALUES OF 15 TO 20 PERCENT BY EARLY AFTERNOON. THESE CONDITIONS WILL COMBINE TO PROVIDE A CRITICAL FIRE WEATHER CONDITIONS ACROSS THE REGION. TXZ231>234-240>247-192300- /O.NEW.KCRP.FW.W.0025.111019T1600Z-111019T2300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 700 AM CDT WED OCT 19 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR GUSTY NORTH TO NORTHWEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE COASTAL PLAINS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...DUVAL... JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS... REFUGIO...CALHOUN. * TIMING...LATE MORNING THROUGH LATE AFTERNOON * WIND...NORTH TO NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS AS HIGH AS 25 TO 30 MPH POSSIBLE. WINDS DECREASING RAPIDLY AROUND SUNSET. * HUMIDITY...15 TO 20% BY EARLY AFTERNOON RECOVERING TO 30 TO 40% BETWEEN 7 AND 10 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ MJG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Oct 19, 4:34 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 19, 4:34 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
434 AM CDT WED OCT 19 2011
.SHORT TERM (TODAY THROUGH THURSDAY)...SFC HIGH PRESSURE CENTERED
ACROSS WRN TEXAS WILL BUILD SOUTHEAST THROUGH THE DAY. WINDS WILL
BE MUCH WEAKER TODAY...BUT MOMENTUM TRANSPORT ON BUFKIT INDICATES
GUSTS AS HIGH AS 20 TO 25 MPH (HIGHEST EAST) WILL OCCUR DURING
THE LATE MORNING AND EARLY AFTERNOON DURING PEAK MIXING. SUSTAINED
WINDS WILL BE CLOSER TO 10 TO 15 MPH. HIGH PRESSURE WILL SHIFT
INTO THE SE US THROUGH THU WITH WINDS TURNING SSE. MOISTURE
RETURN WILL NOT BE IMMEDIATE...ESP GIVEN SW H85 FLOW AND THE DRY
AIRMASS WILL DOMINATE THROUGH THU. THIS WILL LEAD TO EVEN COOLER
TEMPS TONIGHT WITH LOTS OF 40S AS WINDS GO LIGHT (EXCEPT
IMMEDIATE COAST AND LRD AREA) AND LARGE DIURNAL RANGES WITH HIGHS
REBOUNDING INTO THE 80S MOST AREAS ON THU AS THE WINDS TURN
SOUTHERLY AND INCREASE.
&&
.FIRE WEATHER...THE COMBINATION OF LOW RH VALUES IN THE TEENS AND
STILL SOMEWHAT GUSTY NW WINDS WILL PROVIDE AN ELEVATED WILD FIRE
DANGER TODAY. SOME WEATHER MODELS INDICATE WIND GUSTS WILL REACH
25 MPH FOR SEVERAL HOURS DURING THE PERIOD OF LOWEST RH
VALUES...HOWEVER SINCE FUEL DRYNESS MAPS NOW INDICATE NORMAL
FUEL MOISTURE ACROSS THE COASTAL PLAINS WHERE THE HIGHER GUSTS ARE
EXPECTED (AND EVEN ABOVE NORMAL IN SMALL AREA OF THE NRN COASTAL
BEND) HAVE REFRAINED FROM ISSUING A MARGINAL RED FLAG WARNING FOR
TODAY. WILL HOWEVER ISSUE A FIRE DANGER STATEMENT GIVEN THE
AFOREMENTIONED CONDITIONS AND DRIER FUELS IN THE WRN AREAS.
&&
.MARINE...THE PTAT CMAN IS SHOWING ONLY 10 TO 15 KNOTS WINDS BUT
SITE JUST OFFSHORE AND MODEL PROGS INDICATE MOST OF THE NEARSHORE
WATERS ARE STILL WELL INTO SCA RANGES AND WILL THEREFORE KEEP THE
SCA THROUGH 18Z FOR THE NEARSHORE AND OFFSHORE WATERS. WILL
LIKELY NEED TO EXTEND THE OFFSHORE ZONES A BIT LATER INTO THE
AFTERNOON AS WINDS WEAKEN FROM NW TO SE THROUGH THE DAY. WINDS
WILL BECOME WEAK OVERNIGHT AS THE HIGH SETTLES MORE INTO S TX.
&&
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...LOW LEVEL MOISTURE
RETURN TO CONTINUE TO GRADUALLY STRENGTHEN FROM START OF PERIOD
THROUGH WEEKEND ACROSS PRIMARILY EASTERN HALF OF CWA. S/W TROUGH TO
SLIDE THROUGH THE PLAINS FRIDAY AND TO SKIRT OUR AREA OVER THE
WEEKEND. LOW LEVEL MOISTURE DEPTH PROG TO BE SUFFICIENT ENOUGH FOR
ISOLATED SHOWERS OVER THE WEEKEND AND WHEN COMBINED WITH DECENT
OMEGA VALUES ISO SHOWERS/TSTMS SHOULD DEVELOP ACROSS PRIMARILY NE
ZONES. HAVE MAINTAINED INHERITED 20 POPS FOR THE WEEKEND. HEIGHT
RISES THEN PROG TO OCCUR EARLY NEXT WEEK AHEAD OF NEXT DEVELOPING
SIGNIFICANT TROUGH ACROSS W CONUS WITH MAX TEMPS ACROSS S TX WARMING
AS A RESULT. GUIDANCE DIVERGES SIGNIFICANTLY AT END OF EXTENDED
PERIOD REGARDING STRENGTH/POSITIONING OF NEXT COLD FRONT AND TROUGH.
GFS IS THE FASTEST OF AVAILABLE GUIDANCE OUTPUT BRINGING A STRONG
COLD FRONT THROUGH S TX ON TUESDAY NIGHT WHILE ECMWF IS
SIGNIFICANTLY SLOWER WITH PROGRESSION OF FRONT. HAVE LEANED
PARTIALLY TOWARDS SLOWER ECMWF DUE TO UPPER TROUGH OVER AK ALEUTIANS
PROG TO DEEPEN EARLY NEXT WEEK WHICH WOULD TYPICALLY RESULT IN A
SLOWER AMPLIFICATION OF SYSTEMS MOVING THROUGH ROCKY MOUNTAINS. THUS
OFFICIAL FORECAST BRINGS FROPA INTO S TX...BUT ABOUT 24 HRS LATER
THAN 00Z GFS. GIVEN SLOWER FRONTAL PROGRESSION TEMPS ON DAYS 7/8
HAVE BEEN INCREASED BY SEVERAL DEGREES WHICH WILL BE WELL ABOVE
NORMAL FOR LATE OCTOBER. THANKS TO HGX FOR COORDINATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 47 82 63 86 / 0 0 0 0 10
VICTORIA 74 44 78 57 84 / 0 0 0 10 10
LAREDO 82 57 87 65 90 / 0 0 0 0 0
ALICE 79 48 84 59 88 / 0 0 0 0 10
ROCKPORT 76 51 79 71 83 / 0 0 0 10 10
COTULLA 78 45 85 58 89 / 0 0 0 0 0
KINGSVILLE 79 44 84 63 88 / 0 0 0 0 10
NAVY CORPUS 77 57 80 69 86 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
MJG...SHORT TERM
RH...LONG TERMHazardous weather outlook, Oct 19, 4:58 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT WED OCT 19 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-200000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 458 AM CDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS AND GUSTY NORTHWEST WINDS WILL PROVIDE AN ELEVATED WILD FIRE DANGER ACROSS THE REGION TODAY. OUTDOOR BURNING IS NOT RECOMMENDED. SMALL CRAFT ADVISORIES REMAIN IN EFFECT UNTIL NOON TODAY ACROSS THE GULF WATERS FROM THE BARRIER ISLANDS OUT TO 20 MILES OFFSHORE AND THROUGH 4 PM FOR THE OFFSHORE WATERS BETWEEN 20 AND 60 NM OFFSHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.